Hail, Broward
- When
- August 7, 5:35 PM EST
- Where
- Broward County, Lauderhill
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 26.100, -80.200
Nickel-size hail was observed.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 7, 1:46 PM EST, 3 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 246 PM EDT SUN AUG 7 2005 .DISCUSSION...FORECAST SOUNDINGS FROM BOTH THE GFS AND ETA SHOW THAT A MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE ACROSS SOUTH FLORIDA THROUGHOUT THE WEEK AHEAD. AS SUCH...TYPICAL DAYTIME AND EVENING CONVECTION IS ALMOST CERTAIN EACH DAY THIS WEEK. REFINING THE DETAILS OF WHERE THIS CONVECTION WILL OCCUR EACH DAY IS THE CHALLENGE. GFS HAS AGAIN BACKED OFF ON BUILDING IN THE ATLANTIC RIDGE BY ABOUT A DAY...NOW SHOWING WEDNESDAY. ETA IS LESS AGGRESSIVE...AND POPS SEEM MORE IN LINE WITH WHAT WOULD BE EXPECTED IN A LIGHT FLOW AND MOIST/UNSTABLE ENVIRONMENT...SO WILL SIDE WITH THIS MODEL. AS SUCH...HAVE INCREASED POPS A TAD THROUGH MID WEEK ACROSS MOST AREAS. TAFB NOW ANALYZES A SURFACE TROUGH EXTENDING SOUTH FROM A STILL IMPRESSIVE SPINNING UPPER LOW NOW NORTH OF THE TURKS/CAICOS ISLANDS. ETA SHOWS THIS TROUGH MOVING TO OFF THE SE FLORIDA COAST TUE-WED...BUT WEAK. GFS DOES NOT SHOW THIS. SHOULD ETA VERIFY...WOULD EXPECT THUNDERSTORM ACTIVITY TO INCREASE OVER THE ATLANTIC WATERS MID WEEK...BUT GIVEN HOW WEAK THE TROUGH IS...WILL JUST KEEP ISOLD-SCT STORMS IN THE FORECAST FOR NOW. && .MARINE...LIGHT FLOW WILL CONTINUE TO KEEP SEAS AT 2 FEET OR LESS THROUGHOUT THE PERIOD. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 91 76 90 / 50 55 40 55 FORT LAUDERDALE 77 90 77 89 / 50 60 40 60 MIAMI 77 91 78 91 / 50 60 40 60 NAPLES 76 91 76 90 / 50 50 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DG
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1011 AM EDT SUN AUG 7 2005 FLZ063-066>075-080900- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1011 AM EDT SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT ...STRONG STORMS EXPECTED THIS AFTERNOON AND EARLY EVENING... THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND EARLY EVENING. THE ACTIVITY WILL BEGIN EARLY TO MID AFTERNOON ALONG THE SEA BREEZES NEAR COASTAL AREAS AND LAKE BREEZES AROUND LAKE OKEECHOBEE. THE STORMS ARE EXPECTED TO DRIFT SLOWLY SOUTHEAST THROUGHOUT THE AFTERNOON AND INTO THE EARLY EVENING. THE STRONGEST STORMS WILL LIKELY PRODUCE HEAVY DOWNPOURS, BRIEF WIND GUSTS TO 35 MPH AND SMALL HAIL. HOWEVER THE GREATEST DANGER WILL BE FREQUENT TO EXCESSIVE LIGHTNING STRIKES. FLOODING: LOCALLY HEAVY DOWNPOURS ARE LIKELY, ESPECIALLY ALONG THE METROPOLITAN AREAS OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES...ELEVATING THE POTENTIAL FOR MINOR FLOODING IN POORLY DRAINED OR LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE, BUT ORGANIZED ACTIVITY IS NOT ANTICIPATED AT THIS TIME THAT WOULD REQUIRE WATCHES OR WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 505 PM EDT SUN AUG 7 2005 FLZ068-072215- PALM BEACH EASTERN- INCLUDING THE CITY OF...WEST PALM BEACH 505 PM EDT SUN AUG 7 2005 ...STRONG THUNDERSTORMS OVER PALM BEACH SUBURBS... STRONG THUNDERSTORMS HAVE DEVELOPED OVER THE SUBURBS OF PALM BEACH COUNTY FROM THE ACREAGE SOUTH THROUGH ROYAL PALM BEACH AND WELLINGTON TO WESTERN DELRAY BEACH. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35 TO 40 MPH AND SMALL HAIL THROUGH 545 PM. THEY ARE ABOUT STATIONARY AND RAINFALL AMOUNTS COULD APPROACH 1 INCH THROUGH 6 PM.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
611 PM EDT SUN AUG 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL CORAL SPRINGS 26.27N 80.27W
08/07/2005 0.25 INCH BROWARD FL TRAINED SPOTTER
UNIVERSITY DR AND WILES RD
&&
GRThe Miami radar (KAMX), 58 km away, was scanning. The volume nearest the first event began at 22:33 UTC.
1 hail. Local standard time, as filed.
Nickel-size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470227.